An Ounce of Prevention, a Pound of Complications: A Case of Statin-Induced Necrotizing Myopathy in a Frail Elderly Patient.

IF 2.1
Oleg Stens, Bradley Neutel, Elizabeth L Goodman
{"title":"An Ounce of Prevention, a Pound of Complications: A Case of Statin-Induced Necrotizing Myopathy in a Frail Elderly Patient.","authors":"Oleg Stens,&nbsp;Bradley Neutel,&nbsp;Elizabeth L Goodman","doi":"10.3390/geriatrics7020033","DOIUrl":null,"url":null,"abstract":"<p><p>The use of statins for primary prevention in older adults remains controversial. In this manuscript, we present a case of an 81-year-old woman with a history of HTN, HLD, Alzheimer's dementia and osteoporosis, who presented to a geriatrics clinic with profound muscle weakness accompanied by new functional deficits in the setting of taking double her prescribed dose of atorvastatin. She was admitted to the hospital where she was found to have rhabdomyolysis. Muscle biopsy and serologic work up revealed anti-HMG statin co-reductase myopathy as the cause of her symptoms. The patient was treated with steroids IVIG and immunomodulators with marked improvement in her weakness; however, her course was complicated by delirium and multiple falls, resulting in several fragility fractures. This case highlights the need to conduct a risk-benefit analysis prior to initiating new therapies in patients with limited life expectancy, including the consideration of the potential for medication errors.</p>","PeriodicalId":520631,"journal":{"name":"Geriatrics (Basel, Switzerland)","volume":" ","pages":""},"PeriodicalIF":2.1000,"publicationDate":"2022-03-18","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8938786/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Geriatrics (Basel, Switzerland)","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.3390/geriatrics7020033","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

The use of statins for primary prevention in older adults remains controversial. In this manuscript, we present a case of an 81-year-old woman with a history of HTN, HLD, Alzheimer's dementia and osteoporosis, who presented to a geriatrics clinic with profound muscle weakness accompanied by new functional deficits in the setting of taking double her prescribed dose of atorvastatin. She was admitted to the hospital where she was found to have rhabdomyolysis. Muscle biopsy and serologic work up revealed anti-HMG statin co-reductase myopathy as the cause of her symptoms. The patient was treated with steroids IVIG and immunomodulators with marked improvement in her weakness; however, her course was complicated by delirium and multiple falls, resulting in several fragility fractures. This case highlights the need to conduct a risk-benefit analysis prior to initiating new therapies in patients with limited life expectancy, including the consideration of the potential for medication errors.

Abstract Image

Abstract Image

Abstract Image

预防一盎司,并发症一磅:他汀类药物引起的坏死性肌病在一个虚弱的老年患者的案例。
他汀类药物用于老年人一级预防仍有争议。在这篇文章中,我们报告了一例81岁的女性患者,她有HTN、HLD、阿尔茨海默氏痴呆和骨质疏松症的病史,她在服用双倍剂量的阿托伐他汀的情况下,以深度肌肉无力伴新的功能缺陷来到老年医学诊所。她被送往医院,在那里发现她患有横纹肌溶解症。肌肉活检和血清学检查显示抗hmg他汀共还原酶肌病是她症状的原因。患者接受类固醇、IVIG和免疫调节剂治疗,虚弱症状明显改善;然而,她的病程因谵妄和多次跌倒而变得复杂,导致几处脆性骨折。该病例强调了在对预期寿命有限的患者开始新疗法之前进行风险-收益分析的必要性,包括考虑药物错误的可能性。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书